REPORT OF A CASE
A 49-year-old woman with cirrhosis of the liver secondary to chronic active hepatitis was admitted to the hospital for liver transplantation. The dermatology service was consulted for evaluation of pruritic, weeping, erythematous plaques on the extremities that had been present for 3 weeks. The lesions had been treated for 2 weeks with 1% hydrocortisone cream, resulting in a slight decrease in pruritus but otherwise without significant improvement of her eruption. The patient had had a number of admissions within the past year for variceal bleeds treated by sclerotherapy. The most recent hospitalization was 1 month previously for liver transplant evaluation. Medications on admission were furosemide, propranolol, spironolactone, and lactulose.Examination revealed an afebrile, jaundiced, middle-aged woman with a moderately distended abdomen. Over her upper arms, thighs, and buttocks were several oval-shaped, erythematous, edematous, slightly indurated, finely vesicular plaques varying in size up to 10 × 18
Lee M, Gellis S, Dover JS. Eczematous Plaques in a Patient With Liver Failure. Arch Dermatol. 1992;128(2):260. doi:10.1001/archderm.1992.01680120133021
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: